Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 40, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Aug 25, 2005, 12:26 AM CDT for 4 counties in Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2005, 12:26 AM CDT (05:26 UTC)
- Expired
- Aug 25, 2005, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 155 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 250532 FFWICT KSC001-133-205-207-250930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1226 AM CDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEN COUNTY IN SOUTHEAST KANSAS. NEOSHO COUNTY IN SOUTHEAST KANSAS. WILSON COUNTY IN SOUTHEAST KANSAS. WOODSON COUNTY IN SOUTHEAST KANSAS. * UNTIL 430 AM CDT. * AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO TRAIN FROM WEST TO EAST ACROSS THE WARNED AREA. RAINFALL RATES TO AROUND ONE INCH AN HOUR ARE EXPECTED TO CONTINUE OVER AREAS THAT HAVE ALREADY EXPERIENCED HEAVY RAINFALL. * SLOW MOVING AND TRAINING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHANUTE...IOLA...YATES CENTER... ALTOONA...BUFFALO...ERIE...FREDONIA...GALESBURG... GAS...HUMBOLDT...LA HARPE AND MORAN. THIS IS A POTENTIALLY VERY DANGEROUS SITUATION EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLOOD OR FLASH FLOOD WARNINGS IN EFFECT FOR THESE AREAS. LAT...LON 3747 9595 3745 9509 3802 9509 3803 9595 $$ DARMOFAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 8:19 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 24, 8:19 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 819 PM CDT WED AUG 24 2005 .DISCUSSION... MESO TRENDS/OVERNIGHT FORECAST... SUDDENLY VERY BUSY THIS EVENING, AS SEVERE CONVECTION DEVELOPED RAPIDLY NORTH FROM OKLAHOMA INTO SOUTH CENTRAL KANSAS. ALTHOUGH PERHAPS INITIALLY TOO FAR NORTH WITH DEVELOPMENT, THE MESOETA MAY HAVE BEST HANDLE ON FURTHER EVOLUTION OF LATE EVENING AND OVERNIGHT CONVECTIVE TRENDS. LATEST SATELLITE AND RADAR SHOWED CONVECTIVE CLUSTERS DEVELOPING ALONG TROPICAL MOISTURE PLUME FROM NORTHWEST OKLAHOMA INTO SOUTHERN KANSAS. THE MESOETA SUGGESTS THIS ACTIVITY WILL CONTINUE TO BLOSSOM THRU THE LATE EVENING, WITH AT LEAST SCATTERED, TO AT TIMES NUMEROUS, STORMS AFFECTING MUCH OF CENTRAL AND SOUTHEAST KANSAS TO THE SOUTH OF HIGHWAY 56. THEREFORE HAVE EXPANDED FLOOD WATCH FOR THIS AREA, LESS A FEW COUNTIES IN THE SOUTHEAST CORNER OF THE FORECAST AREA. UPDATED GRIDS TEXT PRODUCTS COMING OUT TO REFLECT LATEST AND EXPECTED TRENDS... KED && .PREV DISCUSSION... /ISSUED 336 PM CDT WED AUG 24 2005/ DISCUSSION... MAIN FORECAST CHALLENGE WILL BE LOCATION OF HEAVIEST PRECIP FOR TONIGHT THROUGH FRI AS ACTIVE LATE SUMMER PATTERN REMAINS IN PLACE. TONIGHT-THU: WILL GO AHEAD AND CANCEL THE CURRENT FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KS AND ISSUE ANOTHER ONE FOR ONLY THREE COUNTIES IN SE KS. WILL GO WITH A WATCH FOR COORDINATION PURPOSES AND ALSO THIS WOULD BE THE MOST LIKELY COUNTIES TO BE AFFECTED. MOST OF CWA WILL BE UNDER THE INFLUENCE OF RIGHT ENTRANCE REGION OF UPPER JET FROM 00-06Z. IT APPEARS AFTER 06Z THE BETTER ISENTROPIC LIFT AND 850MB CONVERGENCE SHIFTS EAST OVER EXTREME EAST KS AND MO. SO FEEL THE BEST SHOT AT SOME FLOODING TONIGHT WOULD BE BETWEEN 00-06Z TONIGHT. THE GFS AND UK KEEP THE HEAVIER PRECIP NORTH AND EAST OF THE AREA WITH ETA A BIT FURTHER SOUTH. WITH THIS DISCREPANCY, WILL ONLY GO WITH THOSE THREE COUNTIES FOR WATCH TONIGHT. HOWEVER, CURRENTLY MONITORING WEST-CENTER OK ALONG WITH WEST KS FOR ADDITIONAL DEVELOPMENT OVER THE NEXT FEW HOURS. IF EITHER OR BOTH OF THESE AREAS CAN ORGANIZE AN MCS, EVENING SHIFT MAY WANT TO EXPAND FLOOD WATCH. THE PRECIP SHOULD CONTINUE SHIFTING EAST THROUGH THE DAY THU WITH MOST OF THE AREA PRECIP FREE BY THU AFTERNOON. FEEL THE MAIN AREAS OF PRECIP THU WILL BE OVER THE HIGH PLAINS AND EAST OF FORECAST AREA. JUST AS THE LAST FEW DAYS MAX TEMPS WILL BE HELD DOWN BY VERY MOIST GROUNDS AND IT SEEMS THE GFS/MAV NUMBERS ARE WAY OVERDONE. THU NIGHT-SAT: STRONG UPPER WAVE WILL DIP SOUTH OVER THE NORTHERN PLAINS ON THU NIGHT. THE RIGHT ENTRANCE REGION OF A CYCLONICLLY CURVED JET WILL BRING WIDESPREAD SHOWERS AND STORMS TO PORTIONS OF EASTERN NE AND SW IOWA. CORFIDI VECTORS WOULD TRACK ANYTHING THAT DEVELOP UP THERE SOUTH AND MAY AFFECT THE NE PERIPHERY OF FORECAST AREA THU NIGHT. WEAK SURFACE BOUNDARY SHOULD SINK SOUTH BEHIND THIS STRONG WAVE THROUGH THE DAY FRI AND SHOULD BE THE FOCUS FOR MORE SHOWERS AND STORMS. THE BEST SHOT FOR PRECIP SAT AND SAT NIGHT LOOKS TO BE OVER THE SOUTHERN PORTION OF FORECAST AREA CLOSER TO WHERE THE FRONT SHOULD BE SITUATED. JUST HAS BEEN THE CASE THE LAST SEVERAL DAYS SHOULD BE PLENTY OF MOISTURE TO WORK WITH THESE DAYS AS FRONT REALLY DOES NOT SLAM THOUGH SIGNIFICANTLY DRIER AIR. WILL WARM MAX TEMPS FOR FRI AND SAT CLOSER TO NORMAL VALUES BUT AM HESITANT TO GO TOO HIGH WITH CONTINUED MOIST GROUNDS. SUN-WED: LEFT SUN THROUGH TUE DRY FOR NOW AS THERE SHOULD BE SOME SUBSIDENCE BETWEEN THE WAVE THAT LIFTS NORTH OVER THE NORTHERN GREAT LAKES AND OUR NEXT STRONG WAVE DIGGING OVER THE PACIFIC NORTHWEST. WILL START TO INTRODUCE SHOWERS AND STORMS AGAIN ON WED AS THIS NEXT POWERFUL UPPER WAVE STARTS TO DIG OVER THE ROCKIES PLACING MOST OF FORECAST AREA IN FAVORABLE DIFFLUENCE SW FLOW ALOFT. AT THIS TIME THE GFS SEEMS TO BE DIGGING THIS SYSTEM DEEPER AND A BIT SLOWER THAN THE ECM WHICH GOES NEGATIVE TILT WITH IT OVER THE NORTHERN PLAINS. NEVERTHELESS THE MIDDLE OF NEXT WEEK SHOULD BE ACTIVE ACROSS THE PLAINS. WARMED MAXS UP FOR MON AND TUE AS WARM 850MB TEMPS START TO SPREAD NORTH AHEAD OF APPROACHING WAVE. HOWEVER, STILL A BIT HESITANT TO GO TOO MUCH ABOVE CLIMO WITH SOME RESIDUAL LOW LEVEL MOISTURE POSSIBLE. PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 92 71 91 / 50 30 20 30 HUTCHINSON 70 92 70 91 / 40 20 20 30 NEWTON 70 91 71 91 / 60 30 20 30 ELDORADO 70 91 72 91 / 60 40 20 30 WINFIELD-KWLD 71 93 73 92 / 50 30 20 30 RUSSELL 68 93 68 89 / 30 10 30 30 GREAT BEND 69 94 69 90 / 30 10 30 30 SALINA 69 93 70 91 / 40 30 40 40 MCPHERSON 69 92 70 91 / 50 30 30 30 COFFEYVILLE 71 90 73 92 / 60 50 20 30 CHANUTE 71 89 72 92 / 60 50 20 40 IOLA 71 89 71 91 / 60 50 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 10 AM THURSDAY FOR KSZ050-KSZ051-KSZ052-KSZ053- KSZ067-KSZ068-KSZ069-KSZ070-KSZ071-KSZ072-KSZ082-KSZ083-KSZ091- KSZ092-KSZ093-KSZ094-KSZ095-KSZ096-KSZ098. && DARMOFAL/LAWSON
Hazardous weather outlook, Aug 24, 8:33 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 833 PM CDT WED AUG 24 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 833 PM CDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS UNTIL MIDNIGHT. DAMAGING WINDS TO 75 MPH WILL BE THE PRIMARY SEVERE RISK ALONG WITH LARGE HAIL. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE ACROSS SOUTH CENTRAL KANSAS. LOCALLY HEAVY RAINFALL WILL ALSO BE OF INCREASING CONCERN OVERNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS, TO TO THE SOUTH OF HIGHWAY 56. THIS MAY RESULT IN RENEWED FLOODING ACROSS THE AREA INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LINGERING THUNDERSTORMS THURSDAY MORNING IN SOUTHEASTERN KANSAS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN WITH THESE STORMS. THE NEXT CHANCE OF THUNDERSTORMS WILL COME LATE THURSDAY NIGHT THROUGH SATURDAY AS A COLD FRONT PUSHES INTO THE KANSAS REGION. THERE IS A CHANCE THAT A FEW SEVERE THUNDERSTORMS MAY ACCOMPANY THIS FRONT, PARTICULARLY FRIDAY AFTERNOON AND EVENING. JUST AS THE LAST FEW DAYS, ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE SOME FLOODING. LATER OUTLOOKS WILL BE ABLE TO DEFINE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KED/LAWSON
In the hours before
Special weather statement, Aug 24, 11:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1120 PM CDT WED AUG 24 2005 KSZ083-250445- SEDGWICK- 1120 PM CDT WED AUG 24 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS SCATTERED ACROSS PRIMARILY THE NORTHERN HALF OF SEDGWICK COUNTY. THIS SIGNIFICANT WEATHER ADVISORY INCLUDES THE WICHITA METRO AREA. THE THUNDERSTORMS WERE MOVING EAST AROUND 35 MPH. HAIL TO AROUND 1/2 INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE FROM THESE THUNDERSTORMS. THE CLOUD-TO-GROUND LIGHTNING IS FREQUENT AND DANGEROUS REFRAIN FROM USING ELECTRICAL APPLIANCES AND STAY OFF THE TELEPHONE EXCEPT IN CASES OF EMERGENCY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Local storm report, Aug 24, 11:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 11 SW ANTHONY 37.03N 98.15W
08/24/2005 60 MPH HARPER KS TRAINED SPOTTER
0620 PM TSTM WND GST 3 SSW ANTHONY 37.12N 98.05W
08/24/2005 65 MPH HARPER KS TRAINED SPOTTER
0620 PM HAIL 3 SSW ANTHONY 37.12N 98.05W
08/24/2005 0.75 INCH HARPER KS TRAINED SPOTTER
0643 PM TSTM WND GST 1 SSE FREEPORT 37.18N 97.85W
08/24/2005 65 MPH HARPER KS TRAINED SPOTTER
0651 PM TSTM WND GST 5 ENE METCALF STN 37.10N 97.71W
08/24/2005 60 MPH SUMNER KS TRAINED SPOTTER
0705 PM TSTM WND GST 6 SW MAYFIELD 37.20N 97.61W
08/24/2005 60 MPH SUMNER KS TRAINED SPOTTER
0718 PM TSTM WND GST 9 SSW WELLINGTON 37.16N 97.49W
08/24/2005 70 MPH SUMNER KS TRAINED SPOTTER
0718 PM TSTM WND DMG 9 SSW WELLINGTON 37.16N 97.49W
08/24/2005 SUMNER KS TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
0736 PM FLOOD WELLINGTON 37.27N 97.40W
08/24/2005 SUMNER KS LAW ENFORCEMENT
WATER REPORTED OVER ROADS ACROSS THE CITY OF WELLINGTON.
0741 PM TSTM WND GST 5 E BELLE PLAINE 37.41N 97.20W
08/24/2005 60 MPH SUMNER KS TRAINED SPOTTER
0744 PM TSTM WND GST NE UDALL 37.39N 97.12W
08/24/2005 60 MPH COWLEY KS TRAINED SPOTTER
0744 PM TSTM WND GST NE UDALL 37.39N 97.12W
08/24/2005 60 MPH COWLEY KS TRAINED SPOTTER
0756 PM TSTM WND GST DOUGLASS 37.52N 97.01W
08/24/2005 60 MPH BUTLER KS NWS EMPLOYEE
0758 PM TSTM WND DMG UDALL 37.39N 97.12W
08/24/2005 COWLEY KS LAW ENFORCEMENT
ROOF DAMAGE REPORTED TO A FEW HOMES ON THE SOUTH END OF
TOWN.
0800 PM TSTM WND GST 1 N DERBY 37.54N 97.27W
08/24/2005 65 MPH SEDGWICK KS TRAINED SPOTTER
0800 PM TSTM WND DMG WICHITA 37.69N 97.34W
08/24/2005 SEDGWICK KS NWS EMPLOYEE
8 INCH IN DIAMETER TREE LIMBS DOWN AND FENCE BLOWN OVER.
0801 PM TSTM WND DMG 3 SW WICHITA 37.66N 97.38W
08/24/2005 SEDGWICK KS BROADCAST MEDIA
LARGE FLAG POLL BLOWN OVER AT PAWNEE AND MAIZE RD.
ESTIMATED WIND GUSTS OVER 60 MPH.
0811 PM TSTM WND DMG 3 W WICHITA 37.69N 97.40W
08/24/2005 SEDGWICK KS BROADCAST MEDIA
KSN HAS REPORTED THAT AT LEAST A DOZEN HOMES ROOFS HAD
BEEN DAMAGED WITH A FEW TREES DOWN.
0812 PM TSTM WND GST 4 NW WICHITA 37.73N 97.39W
08/24/2005 52 MPH SEDGWICK KS BROADCAST MEDIA
KSN WEATHER LAB AT NORTHWEST HIGH SCHOOL REPORTED 52 MPH
WIND.
0832 PM FUNNEL CLOUD 11 E ARLINGTON 37.88N 97.98W
08/24/2005 RENO KS TRAINED SPOTTER
0832 PM TSTM WND GST 7 SE HUTCHINSON 37.99N 97.83W
08/24/2005 60 MPH RENO KS TRAINED SPOTTER
0832 PM TSTM WND GST 11 E ARLINGTON 37.88N 97.98W
08/24/2005 65 MPH RENO KS TRAINED SPOTTER
0858 PM TSTM WND GST HAVEN 37.90N 97.78W
08/24/2005 65 MPH RENO KS BROADCAST MEDIA
KFDI DAN DILLON REPORTED VIA PHONE.
0858 PM TSTM WND GST SE HOWARD 37.47N 96.26W
08/24/2005 60 MPH ELK KS TRAINED SPOTTER
0908 PM HAIL FALL RIVER 37.61N 96.03W
08/24/2005 1.50 INCH GREENWOOD KS LAW ENFORCEMENT
0922 PM HAIL 2 E ABBYVILLE 37.97N 98.17W
08/24/2005 0.75 INCH RENO KS TRAINED SPOTTER
0922 PM TSTM WND GST 1 N YATES CENTER 37.88N 95.73W
08/24/2005 60 MPH WOODSON KS TRAINED SPOTTER
0950 PM FLOOD 2 N EUREKA 37.85N 96.29W
08/24/2005 GREENWOOD KS LAW ENFORCEMENT
LAKE ROAD NORTH OF THE CITY OF EUREKA HAS BEEN CLOSED DUE
TO WATER OVER THE ROAD.
0953 PM HAIL 9 NNE YATES CENTER 38.00N 95.70W
08/24/2005 0.88 INCH WOODSON KS TRAINED SPOTTER
1034 PM TSTM WND GST 5 NNW THAYER 37.56N 95.51W
08/24/2005 60 MPH NEOSHO KS TRAINED SPOTTER
1035 PM TSTM WND GST CHANUTE 37.67N 95.46W
08/24/2005 58 MPH NEOSHO KS ASOS
1035 PM TSTM WND GST 6 WNW BRONSON 37.92N 95.17W
08/24/2005 60 MPH ALLEN KS TRAINED SPOTTER
1052 PM TSTM WND GST 6 WNW BRONSON 37.92N 95.17W
08/24/2005 65 MPH ALLEN KS TRAINED SPOTTER
&&
BRWSpecial weather statement, Aug 24, 11:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CDT WED AUG 24 2005 KSZ083-250545- SEDGWICK- 1155 PM CDT WED AUG 24 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A RAPIDLY DEVELOPING THUNDERSTORM NEAR GODDARD...OR 11 MILES WEST OF DOWNTOWN WICHITA...AND MOVING EAST AT 35 MPH. WICHITA IS IN THE PATH OF THIS THUNDERSTORM. PENNY TO NICKEL SIZED HAIL...AND 40 TO 50 MPH WINDS ARE POSSIBLE FROM THIS THUNDERSTORM AS IT CONTINUES TO INTENSIFY. IN ADDITION... THE CLOUD-TO-GROUND LIGHTNING FROM THIS THUNDERSTORM WILL BE FREQUENT AND DANGEROUS REFRAIN FROM USING ELECTRICAL APPLIANCES AND STAY OFF THE TELEPHONE EXCEPT IN CASES OF EMERGENCY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Local storm report, Aug 24, 11:56 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLOOD EL DORADO 37.82N 96.86W
08/24/2005 BUTLER KS LAW ENFORCEMENT
STREET FLOODING BEING REPORTED ACROSS THE CITY OF EL
DORADO. ALSO FLOODING ACROSS HWY 77 NORTH OF EL DORADO
&&
BRWLocal storm report, Aug 24, 11:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM FLOOD 8 SW HUTCHINSON 37.98N 98.02W
08/24/2005 RENO KS LAW ENFORCEMENT
HIGH WATER OVER WHITESIDE ROAD.
&&
KEDSpecial weather statement, Aug 25, 12:05 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1205 AM CDT THU AUG 25 2005 KSZ069-250545- BUTLER- 1205 AM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM TOWANDA...OR 8 MILES SOUTHWEST OF ELDORADO...EAST TO THE BUTLER GREENWOD COUNTY LINE. THESE THUNDERSTORMS WERE MOVING NORTHEAST AROUND 30 MPH. HAIL TO 1/2 INCH INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE FROM THESE THUNDERSTORMS. IN ADDITION...THE CLOUD-TO-GROUND LIGHTNING FROM THESE THUNDERSTORMS WILL BE FREQUENT AND DANGEROUS REFRAIN FROM USING ELECTRICAL APPLIANCES AND STAY OFF THE TELEPHONE EXCEPT IN CASES OF EMERGENCY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 47 min |
| Aug 24, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 39 min |
| Aug 24, 7:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 40 min |
| Aug 24, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 52 min |
| Aug 24, 8:10 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 50 min |
| Aug 24, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 40 min |
| Aug 24, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 38 min |
| Aug 24, 8:28 PM CDT | Tornado Warning | ICT | Reno | 47 min |
| Aug 24, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 40 min |
| Aug 24, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 47 min |
| Aug 24, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 49 min |
| Aug 24, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 45 min |
| Aug 24, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 55 min |
| Aug 24, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 30 min |
| Aug 24, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 45 min |
| Aug 24, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 47 min |
| Aug 24, 10:42 PM CDT | Flash Flood Warning | ICT | Wilson, Woodson | 4 hr |
| Aug 25, 12:04 AM CDT | Flash Flood Warning | ICT | Butler, Greenwood | 4 hr |
| Aug 25, 2:59 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| Aug 25, 3:46 AM CDT | Flash Flood Warning | ICT | Marion | 8 hr |
| Aug 25, 4:30 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 8 hr |
| Aug 25, 7:34 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 8 hr |
| Aug 25, 7:35 AM CDT | Flash Flood Warning | ICT | Butler, Greenwood | 8 hr |
| Aug 25, 7:40 AM CDT | Flash Flood Warning | ICT | Chase, Marion | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.